MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-2R
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
While an olympus field service engineer (fse) was at the user¿s facility, he reported that the customer¿s ultrasonic probe was not producing an image during a procedure.According to the fse, the customer finished the procedure using another device with minimal delays and no patient harm.During the device evaluation, it was discovered that there was a breakage in the insertion tube.This report is being submitted to capture the damage found in the insertion tube during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.There was no ultrasonic image due to a broken probe.Additionally, the insertion tube was damaged, causing the ultrasound medium to leak out.There was also notable wear and tear found on the subject device.The cover was damaged, multiple scratches, twists, and wrinkles were noted in the tube sheath of the probe.The conduction fluid in the ultrasonic vibrator at the distal end of the probe was missing, and the bubbles at the distal end could not be removed by drying.It was also noted that when connected to a separate driver to observe the image, it was compromised.The unit was only displaying a partial image rather than the full display.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer¿s investigation, the outer cover of the probe sheath was scratched and damaged by external forces, resulting in the leakage of sealed ultrasonic conductive fluid inside the probe.The ultrasonic energy was attenuated due to the lack of a transmission medium and could not penetrate to the far end.Therefore, ultrasound images were obtained only in the center.The probe sheath was excessively bent and twisted, causing the target processor to drive the ultrasonic probe to rotate with resistance, which will also affect the stability of the ultrasound image.The event can be detected/prevented by following the instructions for use which state: - after checking the contents of the instruction manual about the breakage of the probe, there are the following descriptions.Therefore, it is concluded that indication phenomenon can be prevented.- do not push or pull the ultrasonic probe with strong force while the ultrasonic probe is driven (unfreeze state) or pull it into the curved part of the endoscope.If you push or pull the ultrasonic probe with a strong force or abrupt movements, the image may be distorted, or the ultrasonic probe may be damaged.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15814332
Report Number3002808148-2022-04288
Device Sequence Number20183981
Product Code ITX
UDI-Device Identifier04953170063206
UDI-Public04953170063206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-2R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown